Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: minipills & fetal anomalies


 abearsaed - Wed Jan 28, 2009 3:15 am

can minipills cause amenorrhea or menstrual disturbances?
i am para one and i took minipills(from 3rd day of previous period by mistake) . now my period is delayed for 2 days. i am afraid the pills affect my possible baby. what can i do.
thanks.
 Debbie Miller, RN - Thu Jan 29, 2009 5:57 pm

User avatar Hello,
The pills have not been associated with any increase in fetal anomalies or malformations. All pregnancies carry about a 3 - 5% risk of birth defects but no increase in risk has been noted among women who took the pill even for a while after pregnancy, before they were aware. There is the potential for a slight increase in miscarriage but if the baby implants, the chances of normal pregnancy are as good as they are for any woman.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us